Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 25, 2007, 4:59 PM CDT for Jackson County, Monroe County, Wisconsin. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2007, 4:59 PM CDT (21:59 UTC)
- Expired
- Mar 25, 2007, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Jackson County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:05 PM CDT | HAIL 0.75 | 1 S Shamrock, WI | REPORTED ALONG HIGHWAY 27 ON COUNTY LINE. |
| Mar 25, 5:05 PM CDT | HAIL 0.75 | 4 N Cataract, WI | REPORTED ALONG HIGHWAY 27 ON JACKSON AND MONROE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 2:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 252159
SVRARX
WIC053-081-252230-
/O.NEW.KARX.SV.W.0005.070325T2159Z-070325T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT SUN MAR 25 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR SHAMROCK...OR ABOUT 11 MILES SOUTH OF BLACK
RIVER FALLS...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CATARACT AND FOUR CORNERS AROUND 500 PM...
MILLSTON AND I 94 EXIT 128 AROUND 505 PM...
LAKE WAZEE AND SAND PILLOW AROUND 510 PM...
POTTERS FLOWAGE AND SEVENTEEN FLOWAGE AROUND 515 PM...
HATFIELD AND EAST FORK CAMPGROUND AROUND 520 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4435 9035 4407 9067 4408 9071 4408 9094
4419 9089 4422 9086 4442 9075 4442 9032
4439 9032
$$
RIECK3 follow-up statements
000
WWUS53 KARX 252209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT SUN MAR 25 2007
WIC053-081-252230-
/O.CON.KARX.SV.W.0005.000000T0000Z-070325T2230Z/
JACKSON WI-MONROE WI-
509 PM CDT SUN MAR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN MONROE AND EASTERN JACKSON COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MILLSTON...OR 9 MILES SOUTHEAST OF BLACK
RIVER FALLS...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HATFIELD AND POTTERS FLOWAGE AROUND 515 PM...
EAST FORK CAMPGROUND AND PRAY AROUND 520 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4435 9035 4407 9067 4408 9071 4408 9094
4419 9089 4422 9086 4442 9075 4442 9032
4439 9032
$$
RIECK000
WWUS53 KARX 252217
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT SUN MAR 25 2007
WIC081-252227-
/O.CAN.KARX.SV.W.0005.000000T0000Z-070325T2230Z/
MONROE WI-
517 PM CDT SUN MAR 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST MONROE COUNTY IS
CANCELLED...
LAT...LON 4436 9033 4417 9056 4417 9061 4416 9062
4416 9089 4424 9083 4426 9083 4442 9074
4442 9032
$$
WIC053-252230-
/O.CON.KARX.SV.W.0005.000000T0000Z-070325T2230Z/
JACKSON WI-
517 PM CDT SUN MAR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN JACKSON COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SEVENTEEN FLOWAGE...OR 10 MILES EAST OF
BLACK RIVER FALLS...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRAY AROUND 525 PM...
LAT...LON 4436 9033 4417 9056 4417 9061 4416 9062
4416 9089 4424 9083 4426 9083 4442 9074
4442 9032
$$
RIECK000
WWUS53 KARX 252230
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT SUN MAR 25 2007
WIC053-252240-
/O.EXP.KARX.SV.W.0005.000000T0000Z-070325T2230Z/
JACKSON WI-
530 PM CDT SUN MAR 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASETRN JACKSON COUNTY EXPIRES
AT 530 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4436 9033 4417 9056 4417 9061 4416 9062
4416 9089 4424 9083 4426 9083 4442 9074
4442 9032
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:29 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 25, 2:29 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 229 PM CDT SUN MAR 25 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST FOCUS IS ON SEVERE WEATHER THREAT THIS EVENING AND THEN RAIN CHANCES FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE LOCATED OVER NORTHEASTERN SOUTH DAKOTA. A STATIONARY FRONT EXTENDS TO THE SOUTH THROUGH CENTRAL MINNESOTA INTO SOUTH CENTRAL WISCONSIN...WHILE THE TRAILING COLD FRONT EXTENDS SOUTHWARD THROUGH EASTERN SOUTH DAKOTA AND INTO NORTHEAST KANSAS. MEANWHILE...WATER VAPOR IMAGERY SHOWING RATHER COMPACT SHORTWAVE ROTATING INTO WESTERN MINNESOTA. DEWPOINTS IN THE WARM SECTOR ARE IN THE UPPER 50S TO LOWER 60S AND VERY PRONOUNCED CLEAR SLOT HAS ALLOWED STRONG SURFACE HEATING TO OCCUR. LAPS MOST UNSTABLE CAPES ALREADY IN THE 1000 J/KG TO 1500 J/KG RANGE IN THE CLEAR SLOT. 18Z SPECIAL MPS SOUNDING STILL SHOWS A WEAK CAP...BUT THAT SHOULD BE OVERCOME WITH CONTINUED SURFACE HEATING. 12Z 25MAR07 MODELS ARE IN DECENT AGREEMENT WITH THE OVERALL PATTERN...BUT SO SHOW SOME DIFFERENCES IN HANDLING THE BOUNDARIES AND CONVECTIVE POTENTIAL ALONG THEM...ESPECIALLY IN THE LATER PERIODS. HAVE GENERALLY FOLLOWED A SOLUTION CLOSE TO THE NAM IN THE SHORT TERM...THEN LEANING TOWARD THE GFS IN THE LATER PERIODS. PARAMETERS COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. CONVECTIVE INITIATION EXPECTED IN THE NEXT SEVERAL HOURS ACROSS OUR WESTERN COUNTIES. 50 KNOTS OF 0-6KM SHEAR MORE THAN ADEQUATE FOR SUPERCELLS. IN ADDITION LOW LEVEL MOISTURE AND 0-1KM STORM RELATIVE HELICITY VALUES VERY FAVORABLE FOR THE POTENTIAL FOR TORNADOES. SYSTEM IS RATHER PROGRESSIVE WITH THE MAIN THREAT BEING BETWEEN 3 PM AND MIDNIGHT. CONVECTION TO EXIT EAST OF THE AREA SHORTLY AFTER MIDNIGHT AND THUS HAVE INCLUDED MORE TIMING INTO THE GRIDS TONIGHT. WEAK HIGH PRESSURE MOVES IN ON MONDAY WITH DRIER DEWPOINTS. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL THOUGH WITH READINGS ONCE AGAIN WELL INTO THE 70S IN MANY AREAS. MONDAY NIGHT THROUGH WEDNESDAY A LONG WAVE TROUGH WILL COME ONSHORE ACROSS THE WEST COAST AND INTO THE ROCKIES. CYCLOGENESIS LOOKS TO OCCURS BY TUESDAY ACROSS THE HIGH PLAINS WITH A STRENGTHENING SURFACE BOUNDARY LIFTING NORTHWARD ACROSS THE AREA. DETAILS STILL DIFFICULT TO DISCERN....BUT LOOKS AS THOUGH A RATHER ACTIVE WEATHER PATTERN FROM LATER MONDAY NIGHT THROUGH WEDNESDAY NIGHT. HAVE KEPT MID RANGE RAIN CHANCES IN THE GRIDS THROUGH THE PERIOD. TEMPERATURES WILL CONTINUE ON THE MILD SIDE. .LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS NOW STRUGGLING IN HANDLING THE LARGE WESTERN TROUGH THAT WILL MOVE OUT OF THE ROCKIES EARLY IN THE PERIOD INTO THE NORTHERN PLAINS. OPERATIONAL MODELS DISAGREE ON THE EVOLUTION OF THE SYSTEM WITH THE 06Z GFS HAVING 2 SEPARATE VORTICITY CENTERS... WHILE THE 00Z ECMWF WANTS TO KEEP ONE MAIN CLOSED MID LEVEL CIRCULATION AND THUS HAS A SLOWER TREND. THESE SOLUTIONS DIFFER FROM THEIR PREVIOUS RUNS AND EVEN THE ENSEMBLES. HAVE MAINTAINED CONTINUITY WITH THE FORECAST GIVING THESE SPREAD OF OUTCOMES...STILL KEEPING THE SYSTEM COMING OUT MORE IN ONCE PIECE LATER IN THE WEEK. NONE THE LESS WITH THESE DIFFERENCES CONFIDENCE RATHER LOW... ESPECIALLY WITH REGARDS TO THE TIMING. WILL CONTINUE TO KEEP BEST CHANCES IN THE THURSDAY AND FRIDAY TIME PERIOD WITH DRY WEATHER SATURDAY AND SUNDAY. TEMPERATURES TO REMAIN ON THE MILD SIDE THROUGH MUCH OF THE PERIOD...AND THEN DROPPING BACK TO NEAR NORMALS ONCE MAIN FRONT PASSES THROUGH LATE IN THE WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Mar 25, 1:15 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 115 PM CDT SUN MAR 25 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 115 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SWEEP WEST TO EAST ACROSS MINNESOTA THIS AFTERNOON...TRACKING ACROSS WESTERN WISCONSIN DURING THE EVENING HOURS. A LINE OF THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. INCREASING INSTABILITY...COMBINED WITH FAVORABLE WIND PROFILES...WILL LEAD TO A HIGH PROBABILITY FOR SEVERE WEATHER WITH ANY OF THESE STORMS. LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES...WILL BE POSSIBLE. CURRENTLY...THE MOST FAVORABLE TIME FOR SEVERE WEATHER LOOKS TO BE FROM 3 PM TO 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE AREA FROM MONDAY NIGHT THROUGH FRIDAY...AS VARIOUS SURFACE BOUNDARIES AND UPPER LEVEL DISTURBANCES LINGER OR MOVE THROUGH THE AREA. IT IS TOO EARLY TO DISCERN IF ANY OF THIS ACTIVITY WOULD POSE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WAS HELD THIS AFTERNOON. DAS/RIECK
In the hours before
Local storm report, Mar 25, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 N FOUR CORNERS 44.08N 90.91W
03/25/2007 E0.50 INCH MONROE WI TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN DIMES REPORTD.
&&
SHEALocal storm report, Mar 25, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE LA CROSSE WI
453 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 N FOUR CORNERS 44.08N 90.91W
03/25/2007 E0.50 INCH MONROE WI TRAINED SPOTTER
HAIL SLIGHTLY SMALLER THAN DIMES REPORTD.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:16 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.